Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

I am trying to get off of prestiq how do I do it?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4731 Questions
Question
I am trying to get off of prestiq
how do I do it
Posted Sat, 1 Jun 2013 in General Health
 
 
Answered by Dr. Seikhoo Bishnoi 1 hour later
Hello
Welcome to XXXXXXX

Prestiq is desvenlafexine. It is a good antidepressant and anti anxiety drug. You are taking 50 mg per day. It acts by increasing serotonin and noradrenaline neurotransmission in brain. Abrupt stopping of this drug results in withdrawal syndrome. I would advise you to decreasing the dose gradually over 4-6 weeks. Start from taking the dose of 25 mg per day for about 3 weeks and then take 25 mg every alternate day for next 2-3 weeks and then stop taking it. Although chances of withdrawal with this drug are high but you are taking the doses of 50 mg only and risk of withdrawal with this dose is not very high. If you develop intermittent anxiety episodes then you can take low dose benzodiazepine drug on SOS basis.

Hope it helps you, If you have more queries you can ask in follow up.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor